Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Symmetric Schröder paths and restricted involutions

Dukes, Mark and Deng, Eva and Mansour, Toufik and Wu, Susan (2009) Symmetric Schröder paths and restricted involutions. Discrete Mathematics, 309 (12). pp. 4108-4115. ISSN 0012-365X

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

Let Ak be the set of permutations in the symmetric group Sk with prefix 12. This paper concerns the enumeration of involutions which avoid the set of patterns Ak. We present a bijection between symmetric Schroder paths of length $2n and involutions of length n+1 avoiding mathcalA4. Statistics such as the number of right-to-left maxima and fixed points of the involution correspond to the number of steps in the symmetric Schroder path of a particular type. For each k> 2 we determine the generating function for the number of involutions avoiding the subsequences in Ak, according to length, first entry and number of fixed points.

Item type: Article
ID code: 34495
Keywords: Schröder paths , restricted involutions, mathematics , Electronic computers. Computer science, Mathematics
Subjects: Science > Mathematics > Electronic computers. Computer science
Science > Mathematics
Department: Faculty of Science > Computer and Information Sciences
Related URLs:
Depositing user: Pure Administrator
Date Deposited: 21 Oct 2011 15:55
Last modified: 12 Mar 2012 11:36
URI: http://strathprints.strath.ac.uk/id/eprint/34495

Actions (login required)

View Item